Monday, August 3, 2009

A Strange Case of Indigestion

This is a case that goes back to my intern year, where a portion of my Internal Medicine rotations were at an outpatient clinic. A 60-year old male came in for a routine checkup. He had most of the usual problems: hypertension, GERD, T2DM, etc. It seemed like a routine med-refill visit, until he asked, "Doc, I think I need some of that Mylanta."

Like a good little intern, I had already reviewed his med list. This seemed easy enough. "Sir, you're already prescribed Nexium. That should take care of everything."

"But I really think I need Mylanta," he said.

"Okay, if you really want it, I can't stop you. If your reflux acts up, feel free to buy some over the counter," I replied.

"But Doc, you don't understand. I have a new lady friend who's 20 years younger than me. I don't have the ability to give it to her as much as she wants."

"Oh, you must mean Viagra."

- Psych Doc

4 comments:

Anonymous said...

at least they are both fast acting. we need more of your posts psych doc

LivingDeadNurse said...

lol i love when they mix things like that up. Like my motherinlaw who couldn't figure out why she still had indigestion and heartburn after taking her medicine and she stated that she had bad case of diarhea...why? she was taking MOM instead of mylanta. lol

Anonymous said...

Out of curiosity, is this Pt. of Asian descent?

Trust us....we're doctors said...

He was Hispanic.

-Psych Doc